Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 285, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 18, 2006, 7:05 PM EDT for Putnam County, Indiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2006, 7:05 PM EDT (23:05 UTC)
- Expired
- Jul 18, 2006, 7:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Putnam County, IN
The radar
The Indianapolis radar (KIND), 54 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1141 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 182305 SVRIND INC133-182330- /O.NEW.KIND.SV.W.0285.060718T2305Z-060718T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 705 PM EDT TUE JUL 18 2006 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PUTNAM COUNTY IN WEST CENTRAL INDIANA... * UNTIL 730 PM EDT * AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR RUSSELLVILLE...OR ABOUT 13 MILES SOUTH OF CRAWFORDSVILLE...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BAINBRIDGE AROUND 730 PM EDT... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3987 8690 3988 8702 3963 8700 3965 8671 $$ PUMA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 6:55 PM EDT, 10 minutes earlier.
Area forecast discussion, Jul 18, 6:55 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 655 PM EDT TUE JUL 18 2006 .AVIATION...DISCUSSION FOR 190000Z TAF ISSUANCE. SFC WND SHFT JUST ABOUT TO THE IND TERMINAL WITH XTRAPOLATION SUGGESTING PASSAGE THERE ABOUT 182330Z WITH WNDS SHFTG TO AROUND 060 DEGREES BASED ON SFC OBS N OF THE BOUNDARY. SCT CONVECTION DVLPG IN THE VCNTY OF WND SHFT...MAINLY AROUND THE IND TERMINAL. MOST UNSTABLE AIR ALONG WITH BETTER CONVERGENCE EXISTS OVR THE WRN PARTS OF THE STATE...SO ADDITIONAL CONVECTION MAY DVLP FARTHER SW WITH TIME AS BOUNDARY SAGS IN THAT DIRECTION...ALTHOUGH ATTM NOTHING APPEARS IMMINENT. UPPR SUPPORT IS WK...SO CONVECTIVE THREAT SHOULD DIMINISH OVR THE HUF/BMG TERMINALS BY 190300Z...WITH THREAT ENDG AT THE IND TERMINAL AROUND 190100Z WITH PASSAGE OF WND SHFT. CROSSOVER TEMPS SUGGEST FOG DVLPMNT TONIGHT...WITH AREAS OF MVFR VSBYS DVLPG AFTER 190300Z. && .DISCUSSION...FORECAST FOCUS IS ON TSRA CHANCES TONIGHT AND ON THURSDAY/FRIDAY...AND THEN ON TEMPS ON THURSDAY. AT 18Z WEAK COLD FRONT EXTENDED ACROSS NORTHERN INDIANA BACK INTO CENTRAL IL. DRIER AIR WAS WELL BEHIND THE FRONT. SCT TSRA HAD DEVELOPED ACROSS THE FAR EASTERN FORECAST AREA /FA/. GFS SUFFERS FROM USUAL FEEDBACK ISSUES AT TIMES THIS FORECAST CYCLE...MOST NOTABLY THU NIGHT INTO SATURDAY. OTHERWISE MODELS HAVE SIMILAR IDEAS AND WILL USE A BLEND. FRONT WILL SINK SOUTH TONIGHT AS IT WASHES OUT. UPPER SUPPORT IS WEAK...AS IS SURFACE CONVERGENCE. THUS FEEL CHANCES FOR CONVECTION ARE SMALL AT BEST...AND WILL CONTINUE DRY FORECAST AFTER 00Z. WITH DRIER AIR LAGGING WELL BEHIND FRONT...BELIEVE DRIER AIR WILL NOT MAKE IT AS FAR SOUTH AS MAV LOW TEMPERATURES WOULD SUGGEST. THUS WILL GO CLOSER TO WARMER MET NUMBERS ACROSS THE NORTHERN FA. ELSEWHERE WILL BLEND THE COOLER MAV AND WARM MET NUMBERS. ON WEDNESDAY UPPER RIDGE BUILDS BACK INTO INDIANA. CU RULE SHOWS SOME SCATTERED TO BROKEN CONDITIONS...BUT FEEL STILL ENOUGH SUN TO PUSH TEMPERATURES TO MAV NUMBERS IN THE LOWER TO MIDDLE 90S. MCS WILL DEVELOP WELL TO THE NW OF INDIANA WED NIGHT IN STRONG WARM ADVECTION. THIS SHOULD STAY TO THE N OF THE FA BUT CLOUDS WILL SPILL OVER FOR THE DAY ON THURSDAY. THESE CLOUDS WILL HELP KEEP TEMPERATURES FROM REACHING THEIR FULL POTENTIAL. NEVERTHELESS...READINGS WILL STILL PEAK IN THE LOW TO MID 90S AGAIN AS 850 TEMPERATURES RISE TO NEAR 22-24C. COLD FRONT WILL ARRIVE DURING THE AFTERNOON AND COULD SPARK SOME STORMS. BEST CHANCE FOR STORMS LOOK TO BE AS THE FRONT SLOWLY MOVES THROUGH THURSDAY NIGHT ALONG WITH AN UPPER WAVE. FRONT LOOKS TO LINGER INTO FRIDAY SO HAVE ADDED POPS...MAINLY DURING THE MORNING. AS STATED EARLIER DON/T TRUST GFS SOLUTION INTO SATURDAY. 00Z ECMWF KEEPS FRONT FARTHER SOUTH AS WELL. WILL THUS KEEP DRY FORECAST FOR THE MOMENT. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...CS AVIATION...JAS
Hazardous weather outlook, Jul 18, 3:24 PM EDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 324 PM EDT TUE JUL 18 2006 INZ021-028>031-035>049-051>057-060>065-067>072-191930- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 224 PM CDT TUE JUL 18 2006 /324 PM EDT TUE JUL 18 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH SUNSET. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT. HEAT INDEX VALUES NEAR 100 ARE POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY INTO FRIDAY. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS ON THURSDAY. HOT AND HUMID CONDITIONS WILL PERSIST INTO THURSDAY WITH AFTERNOON HEAT INDEX VALUES AROUND 100 DEGREES POSSIBLE. .SPOTTER INFORMATION STATEMENT... THERE IS A SMALL CHANCE FOR SPOTTER ACTIVATION THIS AFTERNOON. SPOTTERS MAY ALSO BE NEEDED ON THURSDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jul 18, 6:18 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
618 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL KNIGHTSTOWN 39.80N 85.53W
07/18/2006 U0.75 INCH HENRY IN LAW ENFORCEMENT
&&
JPLocal storm report, Jul 18, 6:26 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
626 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HAIL KNIGHTSTOWN 39.80N 85.53W
07/18/2006 U1.75 INCH HENRY IN LAW ENFORCEMENT
0620 PM HAIL 2 SW SPICELAND 39.82N 85.46W
07/18/2006 E1.00 INCH HENRY IN AMATEUR RADIO
&&
JPLocal storm report, Jul 18, 7:00 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
700 PM EDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 5 E CARTHAGE 39.74N 85.48W
07/18/2006 E0.50 INCH RUSH IN LAW ENFORCEMENT
&&
ETERRELLThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 4:58 AM EDT | Severe Thunderstorm Warning | IND | Delaware | 22 min |
| Jul 18, 6:03 PM EDT | Severe Thunderstorm Warning | IND | Henry, Rush | 57 min |
| Jul 18, 6:29 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Shelby | 61 min |
| Jul 18, 6:36 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Putnam | 54 min |
| Jul 18, 7:19 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Johnson, Marion, Shelby | 56 min |
| Jul 18, 7:25 PM EDT | Severe Thunderstorm Warning | IND | Parke, Putnam | 65 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.